MAUDE Adverse Event Report: BTG YOKNEAM ICESPHERE 1.5 CX 90 DEGREE; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICESPHERE 1.5 CX 90 DEGREE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3573
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that frost was observed on the needle shaft.This icesphere 1.5 cx 90 degree needle was one of a few needles selected for intercostal nerve cryoablation for pain management.During the procedure, the needle was placed into channel 4b and the test was successful.The physician inserted probe and once placed as desired, began first freeze.Close to the 10 minute mark, the physician noticed the probe was frosting over along the needle close to the skin so a syringe was used to apply warm saline.On the next freeze cycle, the probe was frosting up again, this time more rapidly and closer to the skin.The patient's skin became pink/red and ct imaging showed subcutaneous irritation.The needle was removed and the case was completed successfully with a new needle.It was reported that there were no patient complications.
 
Additional Manufacturer Narrative
Device eval by manufacturer: icesphere 1.5 cx 90 degree needle (lot 0034129154) was returned any analyzed.Visual inspection revealed no abnormalities.The needle was connected to the icefx console, and a two-minute confidence test was performed without issue.A five-minute freeze in gel was performed and frost was observed on the shaft.The needle was disassembled and evaluated under a microscope revealing dents along the vacuum sleeve.The frost on the shaft was confirmed though analysis.
 
Event or Problem Description
It was reported that frost was observed on the needle shaft.This icesphere 1.5 cx 90 degree needle was one of a few needles selected for intercostal nerve cryoablation for pain management.During the procedure, the needle was placed into channel 4b and the test was successful.The physician inserted probe and once placed as desired, began first freeze.Close to the 10 minute mark, the physician noticed the probe was frosting over along the needle close to the skin so a syringe was used to apply warm saline.On the next freeze cycle, the probe was frosting up again, this time more rapidly and closer to the skin.The patient's skin became pink/red and ct imaging showed subcutaneous irritation.The needle was removed and the case was completed successfully with a new needle.It was reported that there were no patient complications.Additional information confirmed the returned needle (lot 0034129154) was the correct lot for the reported issue.

Brand Name
ICESPHERE 1.5 CX 90 DEGREE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
tavor building number 1
yokneam 20692 03
IS   2069203
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20471972
Report Number2124215-2024-64594
Device Sequence Number15321330
Product Code GEH
UDI-Device Identifier07290104831133
UDI-Public07290104831133
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2026
Device Model NumberFPRPR3573
Device Catalogue NumberFPRPR3573
Device Lot Number0034129154
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale